It is not known what effects may occur if too much CLA is taken. Most likely, the effects will vary based on how much CLA was taken and whether it was taken with other drugs or alcohol. Because it is also not known how best to treat a CLA overdose, treatment will typically involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.
An Overview of a CLA OverdoseCLA (conjugated linoleic acid) is a naturally occurring fatty acid found in dairy products and certain meats. CLA can also be made synthetically (using plant oils) for use in supplements. Very little is known about the effects of a CLA overdose, but it is likely that the effects will vary depending on the CLA dosage and whether it was taken with any medications, alcohol, or street drugs.
If you happen to overdose on CLA, seek immediate medical attention.
Symptoms of a CLA OverdoseIt is not known what symptoms or problems might result from a CLA overdose. It is also not known how much CLA would actually cause an overdose, or even if a CLA overdose is possible. It is reasonable to assume that taking too much CLA may result in the usual CLA side effects (such as diarrhea or nausea), but perhaps cause these side effects to be more severe.
CLA supplements often include a variety of active ingredients. Taking too much of one of these supplements may cause overdose symptoms from any of the active ingredients.
Treatment for a CLA OverdoseIt is not known how best to treat a CLA overdose. Therefore, treatment (if necessary) will involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For instance, if an overdose caused severe diarrhea, then supportive treatment would include IV fluids to prevent or treat dehydration.
It is important that you seek medical attention immediately if you believe that you may have overdosed on CLA.